Alert archive / North Dakota / Frost Advisories in 2011

Frost Advisory 7, NWS Bismarck, ND

September 14, 20118 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 14, 2011, 2:10 PM MDT for 8 counties in North Dakota. It took effect at Sep 15, 2011, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2011, 2:10 PM MDT (20:10 UTC)
In effect from
Sep 15, 2011, 12:00 AM MDT
Expired
Sep 15, 2011, 8:00 AM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Billings County, ND, Divide County, ND, Dunn County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 174 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS73 KBIS 142010
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED SEP 14 2011

...FREEZE AND FROST EXPECTED AGAIN TONIGHT FOR MUCH OF CENTRAL AND
WESTERN NORTH DAKOTA...

.DRY AND COLD HIGH PRESSURE WILL REMAIN OVER THE CENTRAL AND
EASTERN DAKOTAS OVERNIGHT. CLEAR SKIES...AND VERY DRY AIR WILL
RESULT IN TEMPERATURES DROPPING QUICKLY INTO THE MID 30S AND AS LOW
AS THE UPPER 20S OVERNIGHT OVER MUCH OF CENTRAL AND EASTERN NORTH
DAKOTA. INCREASING WINDS OVER WESTERN NORTH DAKOTA WILL LIKELY KEEP
TEMPERATURES ABOVE FREEZING AND RESULT IN PATCHY FROST IN
SHELTERED AND LOW LYING AREAS.

NDZ002-010-019-150415-
/O.UPG.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/
/O.EXA.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/
BURKE-MOUNTRAIL-MERCER-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...BEULAH...HAZEN
310 PM CDT WED SEP 14 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN TEMPERATURES AT
  OR BELOW FREEZING OVERNIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ003>005-011>013-020>023-025-034>037-046>048-050-051-150415-
/O.CON.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-OLIVER-MCLEAN-
SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...CENTER...GARRISON...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...LINTON...
NAPOLEON...EDGELEY...ASHLEY...OAKES
310 PM CDT WED SEP 14 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY. 

* CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN TEMPERATURES AT OR
  BELOW FREEZING OVERNIGHT.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001-009-017-018-032-033-041-042-045-150415-
/O.UPG.KBIS.FZ.A.0002.110915T0600Z-110915T1400Z/
/O.NEW.KBIS.FR.Y.0007.110915T0600Z-110915T1400Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-BILLINGS-STARK-HETTINGER-GRANT-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...MEDORA...DICKINSON...MOTT...ELGIN...FORT YATES
310 PM CDT WED SEP 14 2011 /210 PM MDT WED SEP 14 2011/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY. THE FREEZE WATCH IS NO LONGER IN
EFFECT. 

* CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN TEMPERATURES IN
  THE MID 30S OVERNIGHT. FROST IS EXPECTED IN SHELTERED AND LOW-
  LYING AREAS.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KINNEY
3 follow-up statements
412 
WWUS73 KBIS 150257
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT WED SEP 14 2011

...FREEZE AND FROST EXPECTED AGAIN TONIGHT FOR MUCH OF CENTRAL
AND WESTERN NORTH DAKOTA...

.DRY AND COLD HIGH PRESSURE WILL MOVE EAST ACROSS THE AREA
TONIGHT. CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN
TEMPERATURES DROPPING QUICKLY INTO THE LOW TO MID 30S. OVERNIGHT
LOWS IN THE UPPER 20S WILL BE POSSIBLE OVER EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA. AS OF 10 PM WEDNESDAY EVENING...TEMPERATES
WERE ALREADY IN THE MID 30S FROM RUGBY TO ROLLA. INCREASING WINDS
OVER WESTERN NORTH DAKOTA WILL LIKELY KEEP TEMPERATURES ABOVE
FREEZING. SOME PATCHY FROST IN SHELTERED AND LOW LYING AREAS IS
STILL POSSIBLE IN THESE AREAS.

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-151100-
/O.CON.KBIS.FZ.W.0003.110915T0600Z-110915T1400Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
957 PM CDT WED SEP 14 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY. 

* CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN TEMPERATURES AT 
  OR BELOW FREEZING OVERNIGHT. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001-009-017-018-032-033-041-042-045-151100-
/O.CON.KBIS.FR.Y.0007.110915T0600Z-110915T1400Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-BILLINGS-STARK-HETTINGER-GRANT-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...MEDORA...DICKINSON...MOTT...ELGIN...FORT YATES
957 PM CDT WED SEP 14 2011 /857 PM MDT WED SEP 14 2011/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ THURSDAY. 

* CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN TEMPERATURES IN 
  THE MID 30S OVERNIGHT. FROST IS EXPECTED IN SHELTERED AND LOW- 
  LYING AREAS. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TWH
223 
WWUS73 KBIS 150612
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
112 AM CDT THU SEP 15 2011

...FREEZE AND FROST EXPECTED AGAIN TONIGHT FOR ALL OF CENTRAL AND
MUCH OF WESTERN NORTH DAKOTA...

.DRY AND COLD HIGH PRESSURE WILL MOVE EAST ACROSS THE AREA
TONIGHT. CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN
LOW TEMPERATURES THIS MORNING RANGING FROM THE UPPER 20S TO LOWER
30S. INCREASING WINDS OVER WESTERN NORTH DAKOTA WILL LIKELY KEEP
TEMPERATURES ABOVE FREEZING. SOME PATCHY FROST IN SHELTERED AND
LOW LYING AREAS IS STILL POSSIBLE IN THESE AREAS.


NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-151400-
/O.CON.KBIS.FZ.W.0003.000000T0000Z-110915T1400Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
112 AM CDT THU SEP 15 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN TEMPERATURES AT 
  OR BELOW FREEZING OVERNIGHT. 

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NDZ001-009-017-018-032-033-041-042-045-151400-
/O.CON.KBIS.FR.Y.0007.000000T0000Z-110915T1400Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-BILLINGS-STARK-HETTINGER-GRANT-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...MEDORA...DICKINSON...MOTT...ELGIN...FORT YATES
112 AM CDT THU SEP 15 2011 /1212 AM MDT THU SEP 15 2011/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...


* CLEAR SKIES...AND VERY DRY AIR WILL RESULT IN TEMPERATURES IN
  THE LOW TO MID 30S OVERNIGHT. FROST IS EXPECTED IN SHELTERED AND
  LOW-LYING AREAS.

* SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NH
892 
WWUS73 KBIS 151402
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
902 AM CDT THU SEP 15 2011

...WARMING TREND THROUGH THE WEEKEND...

.EARLY MORNING TEMPERATURES NEAR AND BELOW FREEZING WERE COMMON
ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES
WILL WARM QUICKLY INTO THE 50S THIS MORNING.

NDZ002>005-010>013-019>023-025-034>037-046>048-050-051-151515-
/O.EXP.KBIS.FZ.W.0003.000000T0000Z-110915T1400Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MANDAN...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
902 AM CDT THU SEP 15 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 

* EARLY MORNING TEMPERATURES NEAR AND BELOW FREEZING WERE COMMON
  ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES
  WILL WARM QUICKLY INTO THE 50S THIS MORNING.

$$

NDZ001-009-017-018-032-033-041-042-045-151515-
/O.EXP.KBIS.FR.Y.0007.000000T0000Z-110915T1400Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-BILLINGS-STARK-HETTINGER-GRANT-
SIOUX-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...MEDORA...DICKINSON...MOTT...ELGIN...FORT YATES
902 AM CDT THU SEP 15 2011 /802 AM MDT THU SEP 15 2011/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING. 

* EARLY MORNING TEMPERATURES NEAR AND BELOW FREEZING WERE COMMON
  ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. TEMPERATURES
  WILL WARM QUICKLY INTO THE 50S THIS MORNING

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 14, 1:53 PM MDT, 17 minutes earlier.

Area forecast discussion, Sep 14, 1:53 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
253 PM CDT WED SEP 14 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
THE MAIN ISSUE IN THE SHORT TERM PERIOD IS TEMPERATURES AND
FROST/FREEZE CONSIDERATIONS. PREVIOUS FORECAST FOR TONIGHT'S MINS
LOOKS GOOD BASED ON MOS CONSENSUS...SO ONLY MADE SOME MINOR TWEAKS.
ADDED A FEW COUNTIES TO THE FREEZE WARNING...AND HAVE UPGRADED
FREEZE WATCH TO FROST ADVISORY FOR MOST OF THE WESTERN FORECAST
AREA. INCREASED SE WINDS OVER THE SOUTHWEST WILL BE A LIMITING
FACTOR IN TERMS OF FROST POTENTIAL...BUT LOW-LYING AND SHELTERED
AREAS WILL STILL LIKELY BE IMPACTED. ON THURSDAY...A GUSTY SOUTHWEST
WIND WILL PROMOTE A DECENT WARM-UP...ESPECIALLY WEST...WITH LIGHTER
WINDS AND LESS FAVORABLE MIXING EXPECTED EAST. AN UPPER RIDGE WILL
BEGIN PUSHING INTO THE WESTERN DAKOTAS THURSDAY NIGHT WITH MILDER
TEMPERATURES.

.LONG TERM...FRIDAY THROUGH WEDNESDAY...

AS THE LONG TERM BEGINS FRIDAY A TIGHT SURFACE GRADIENT SHOULD BE IN
PLACE OVER THE PLAINS WITH HIGH PRESSURE OVER THE GREAT LAKES AND
LOW PRESSURE IN THE LEE OF THE ROCKIES. THIS WILL MAKE FOR A DRY AND
BREEZY DAY WITH SOUTH WINDS OF 15 TO 25 MPH...AND BRING WARM AIR TO
WESTERN NORTH DAKOTA WHERE HIGHS SHOULD REACH THE UPPER 70S...WHILE
CENTRAL AND EASTERN NORTH DAKOTA WILL SEE TEMPERATURES IN THE MID TO
UPPER 60S.

AN UPPER LEVEL TROUGH OVER THE CANADIAN AND NORTHERN US ROCKIES
FRIDAY MOVES EAST AND APPROACHES THE WESTERN PLAINS FRIDAY NIGHT AS
IT BROADENS...AND MOVES ACROSS THE DAKOTAS SATURDAY THROUGH SUNDAY.
THE TROUGH IN THE LEE OF THE ROCKIES FRIDAY MOVES EAST ACROSS THE
DAKOTAS SATURDAY AND SATURDAY NIGHT. WENT WITH A SLIGHT CHANCE OF
SHOWERS AND ISOLATED THUNDERSHOWERS LATE FRIDAY NIGHT IN THE WEST.
THEN A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY
NIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA...WITH A LINGERING
CHANCE IN THE EASTERN PORTIONS OF THE REGION SUNDAY.

ANOTHER UPPER LEVEL SHORTWAVE IN THE WESTERLIES MOVES ACROSS NORTH
DAKOTA SUNDAY NIGHT THROUGH TUESDAY...BRINGING ANOTHER CHANCE OF
SHOWERS AND POSSIBLE THUNDERSTORMS.

SEASONABLE TEMPERATURES WITH HIGHS FROM THE MID 60S TO THE UPPER 70S
AND LOWS IN THE 40S TO LOWER 50S.

&&

.AVIATION...
HIGH PRESSURE CENTERED OVER SOUTHEASTERN SASKATCHEWAN AND WESTERN
NORTH DAKOTA WILL CONTINUE MOVING SOUTHEAST...REACHING MINNESOTA BY
12Z THURSDAY. NORTH TO EAST WINDS TODAY WILL BECOME SOUTHEAST
THURSDAY MORNING AND INCREASE TO 20 TO 25 KNOTS BY 18Z WITH GUSTS TO
30 KNOTS. MAINLY CLEAR SKIES THIS AFTERNOON THROUGH TONIGHT...WITH
INCREASING VFR AND MVFR CLOUDS AFTER 12Z AT KDIK/KBIS...SPREADING
NORTH AND EAST AFTER 18Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM CDT THURSDAY FOR NDZ002>005-
010>013-019>023-025-034>037-046>048-050-051.

FROST ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ THURSDAY FOR NDZ001-009-017-018-032-033-041-042-045.

&&

SHORT TERM...RK
LONG TERM/AVIATION....JV
Hazardous weather outlook, Sep 14, 3:09 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT WED SEP 14 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
409 AM CDT WED SEP 14 2011 /309 AM MDT WED SEP 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A VERY DRY AND COOL AIRMASS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER 30S AND AS LOW AS THE MID 20S TONIGHT INTO THURSDAY
MORNING OVER MUCH OF CENTRAL AND EASTERN NORTH DAKOTA. A BIT MORE
UNCERTAINTY OVER WESTERN NORTH DAKOTA WHETHER FREEZING
TEMPERATURES WILL OCCUR OR NOT WITH INCREASING SOUTHERLY WINDS
FORECAST. A FREEZE WARNING IS IN EFFECT FOR THE CENTRAL AND
EAST...AND A FREEZE WATCH IS IN EFFECT FOR MUCH OF THE WEST
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRENGTHENING PRESSURE GRADIENT THURSDAY MORNING AND AFTERNOON
WILL RESULT IN STRONG SOUTHERLY WINDS UP TO NEAR 40 MPH OVER
PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. WINDS THIS STRONG
WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES.
STAY TUNED FOR UPDATES.

SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:58 AM MDTFreeze WatchBISBillings, Burke, Divide, Dunn, Grant, Hettinger and 5 more11 hr
Sep 14, 2:58 AM MDTFreeze WarningBISBottineau, Burke, Burleigh, Dickey, Emmons, Foster and 14 more29 hr

Nearby

Frost Advisories in North Dakota, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.